Flash Flood, Screven
- When
- July 31, 4:56 PM EST to 5:30 PM EST
- Where
- Screven County, Sylvania
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.750, -81.633
4 inches of rain flooded a few streets in Sylvania.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 31, 1:30 PM EST, 3 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 230 PM EDT SUN JUL 31 2005 .SHORT TERM /TONIGHT THROUGH TUESDAY/... VERY LITTLE CHANGE IN WEATHER PARAMETERS DURING THIS PERIOD AS DEEP TROPICAL MOISTURE IS EXPECTED TO REMAIN ACROSS MOST IF NOT ALL OF MY FORECAST AREA. WEAK INVERTED TROF...THE REMAINS OF THE STALLED OUT BOUNDARY EXPECTED TO REMAIN ACROSS THE AREA AS WELL. ONLY WEAK AT BEST LARGE SCALE LIFT EXPECTED AS CONVECTION WILL BE DRIVEN BY LAND/SEA BREEZE AND NUMEROUS BOUNDARY INTERACTIONS. WILL CONTINUE WITH CONVECTION MAINLY OVER THE LAND AREAS FROM 16Z TO 04Z EACH DAY AND MAINLY OVER THE WATER AND IMMEDIATE COASTAL AREAS FROM 04Z TO 16Z EACH DAY. AS HAS BEEN THE CASE THE PAST FEW DAYS... LOCALLY HEAVY RAIN IS POSSIBLE WITH THE SLOW MOVING STORMS. SOME AREAS HAVE SEEN HEAVY RAIN THE PAST DAY OR SO...HOWEVER COVERAGE AREA IS NOT LARGE ENOUGH TO WARRANT A FLOOD WATCH AT THIS TIME. AT THE PRESENT TIME...MOST OF AREA IS CONVECTION FREE THANKS IN LARGE PART TO A LARGE COMPLEX THAT HAS DEVELOPED JUST TO THE NORTHEAST OF MY AREA. CONVECTION HAS DEVELOPED ALONG THE SEA BREEZE IN MY GEORGIA COUNTIES AND WITH DECENT HEATING OCCURRING IN MUCH OF THE REMAINDER OF MY CWA...THINKING IS THAT CONVECTION WILL INCREASE IN COVERAGE THIS EVENING ACROSS THE INLAND AREAS. SO WILL CONTINUE WITH LIKELY POPS OVER LAND AREAS UNTIL AROUND MIDNIGHT. RAISED POPS SOME MONDAY THROUGH TUESDAY AS GFS HOLDS ONTO DEEP MOISTURE THROUGH THE PERIOD AND NAM ONLY SLOWLY SHIFTS THE DEEPER MOISTURE SOUTHWARD. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... LARGE SCALE PATTERN IS NOT EXPECTED TO CHANGE DURING THIS PERIOD. WEAK INVERTED TROF/BOUNDARY EXPECTED TO BE AROUND THROUGH SUNDAY. ANY MOVEMENT TO THE DEEPER MOISTURE WILL BE KEY IN DETERMINING POPS. 00Z GFS...12Z CANADIAN AND 12Z NAM ALL SHIFT THE DEEPER MOISTURE SOUTH OF THE AREA BY MID WEEK. THIS FORECAST PACKAGE IS BASED ON THAT THINKING. HOWEVER...12Z GFS DOES NOT DO THAT AND KEEPS THE DEEP MOISTURE OVER THE AREA THROUGH SUNDAY. IF THE 12Z GFS IS CORRECT...POPS FOR THIS PERIOD WILL NEED TO BE RAISED SIGNIFICANTLY. && .MARINE...FEW CHANGES TO ONGOING THINKING. TRANQUIL CONDS...OUTSIDE OF CONVECTIVE ACTIVITY...TO REMAIN ACRS THE MARINE AREA THRU MIDWEEK. DISSIPATING FNTL BNDRY OFFSHORE TO BE REPLACED BY HIGH PRESSURE WHICH WILL ALLOW FOR A MORE SOLID ONSHORE FLOW. WIND SPEEDS TO REMAIN AOB 15 KT AND SEAS AOB 4 FT. && .AVIATION...LOCATION OF SHWR/TSTM ACTIVITY THE MAIN COMPLICATION AGAIN. FOCUS HAS SHIFT BACK TO KSAV THRU THE OPENING HRS OF THE 31/18Z TAFS WITH ACTIVITY ONGOING S AND W OF KSAV. WITH MAIN STORM MOTION TO THE N ALBEIT RATHER SLOW...HAVE HELD OFF PRECIP MENTION AT KSAV UNTIL 31/21Z. THINKING IS THAT GOOD HEATING WILL ALLOW MORE DEVELOPMENT LATER ON. HAVE REMOVED PRECIP FROM KCHS BECAUSE OF LACK OF CURRENT ACTIVITY AND UNCERTAINTY OF WHERE IT MAY OCCUR THRU THE EVE HRS. WILL MAINTAIN CB MENTION OVRNGT AT KCHS DUE TO XPCTD NOCTURNAL MARINE ACTIVITY THAT SHOULD MOVE N TWD THE COAST...AND OMITTED SUCH MENTION AT KSAV SINCE ACTIVITY USUALLY MISSES THERE. WILL AGAIN LOOK FOR CONVECTION STARTING LATE TMRW MRNG...AND HAVE AGAIN INCLUDED CB ONLY DUE TO UNCERTAINTY. && .CHS WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. MARINE...NONE. && MTE/JPC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 400 AM EDT SUN JUL 31 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-011000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 400 AM EDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORMS/HEAVY RAIN...NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY AND LAST INTO THIS EVENING. THERE IS A CHANCE OF A FEW STRONG THUNDERSTORMS ACROSS THE AREA WITH FREQUENT LIGHTNING AND LOCALIZED GUSTY WINDS. VERY HEAVY RAIN WILL ACCOMPANY MANY OF THE STORMS AND THERE IS A LIKELIHOOD THAT A FEW AREAS WILL EXPERIENCE MINOR TEMPORARY FLOODING OF LOW LYING AREAS AND ROADWAYS THIS AFTERNOON AND EVENING. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE THE SAVANNAH RIVER AT CLYO. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 411 PM EDT SUN JUL 31 2005 GAZ101-118-312100- EFFINGHAM-INLAND CHATHAM- 411 PM EDT SUN JUL 31 2005 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND CHATHAM COUNTY THROUGH 500 PM EDT... AT 411 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...FROM 3 MILES EAST OF RINCON TO POOLER...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF SPRINGFIELD TO 8 MILES NORTHWEST OF SAVANNAH...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP WILL AFFECT AREAS IN AND AROUND TUTENS...WILLIAMS...RINCON... BIRDS...MONTEITH...POOLER...MEINHARD...HAMER...GARDEN CITY...EXLEY AND COLDBROOK THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA. 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 414 PM EDT SUN JUL 31 2005 SCZ040-042>044-312100- ALLENDALE-DORCHESTER-HAMPTON-INLAND COLLETON- 414 PM EDT SUN JUL 31 2005 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...ALLENDALE COUNTY...HAMPTON COUNTY AND COLLETON COUNTY THROUGH 500 PM EDT... AT 414 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...FROM 3 MILES NORTHEAST OF SMOAKS TO 2 MILES SOUTHEAST OF CROCKETVILLE TO MILBURY...MOVING SOUTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP WILL AFFECT AREAS IN AND AROUND ULMER...SYCAMORE...SEIGLING... PADGETTS...MOSELLE...MILLETT...MILEY...WILLIAMS...WALTERBORO... ALLENDALE...MARTIN...JENNYS AND FAIRFAX THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA. 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 426 PM EDT SUN JUL 31 2005 SCZ047-048-051-312100- BEAUFORT-COASTAL JASPER-INLAND JASPER- 426 PM EDT SUN JUL 31 2005 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY AND BEAUFORT COUNTY THROUGH 500 PM EDT... AT 426 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...FROM 2 MILES SOUTH OF POCOTALIGO TO MURAD TO 2 MILES WEST OF SWITZERLAND...MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP WILL AFFECT AREAS IN AND AROUND TILLMAN...TARBORO...RIDGELAND... RICETOWN...POCOTALIGO...MITCHELLVILLE ...GRAHAMVILLE... GILMANIA...COOSAWHATCHIE AND BASHAN THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA. 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 455 PM EDT SUN JUL 31 2005 GAZ088-SCZ040-312200- ALLENDALE-SCREVEN- 455 PM EDT SUN JUL 31 2005 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 600 PM EDT... AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF SYCAMORE TO 5 MILES EAST OF BASCOM...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF ALLENDALE TO 7 MILES NORTHEAST OF SYLVANIA. THIS CLUSTER OF THUNDERSTORMS WAS NEARLY STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ULMER...SEIGLING...MILLETT...MARTIN...BALDOCK... AVERILL...APPLETON...ALLENDALE...MILLHAVEN AND LEWIS THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAIN AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA. JPC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 459 PM EDT SUN JUL 31 2005 GAZ099-100-114-115-312145- BULLOCH-CANDLER-EVANS-TATTNALL- 459 PM EDT SUN JUL 31 2005 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY... CANDLER COUNTY AND BULLOCH COUNTY THROUGH 545 PM EDT... AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF STRONG THUNDERSTORMS...FROM SOMERSET TO REIDSVILLE...MOVING NORTHWEST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP WILL AFFECT AREAS IN AND AROUND REIDSVILLE...PRETORIA...MANASSAS... LEEFIELD...GRIMSHAW...EMIT...BROOKLET...BELLVILLE...UNDINE... PORTAL...DOVER AND SOMERSET THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA. 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 504 PM EDT SUN JUL 31 2005 SCZ044-312145- DORCHESTER- 504 PM EDT SUN JUL 31 2005 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 545 PM EDT... AT 504 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHEAST OF TEXAS...OR ABOUT 11 MILES SOUTHEAST OF SAINT GEORGE...MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PREGNALL...DORCHESTER... BYRD...TEXAS...SAINT GEORGE...GROVER...REEVESVILLE...OLD SAINT GEORGE...MOUNT ZION AND HUDSONTOWN THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAIN AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA. JPC
The Charleston,SC radar (KCLX), 56 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
1 flash flood. Local standard time, as filed.
4 inches of rain flooded a few streets in Sylvania.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465016.